Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#333284] of Jianfeng Lu

Papers Published

  1. Lin, L; Lu, J; Vanden-Eijnden, E, A Mathematical Theory of Optimal Milestoning (with a Detour via Exact Milestoning), Communications on Pure and Applied Mathematics, vol. 71 no. 6 (June, 2018), pp. 1149-1177, WILEY [doi]
    (last updated on 2019/02/16)

    Abstract:
    © 2017 Wiley Periodicals, Inc. Milestoning is a computational procedure that reduces the dynamics of complex systems to memoryless jumps between intermediates, or milestones, and only retains some information about the probability of these jumps and the time lags between them. Here we analyze a variant of this procedure, termed optimal milestoning, which relies on a specific choice of milestones to capture exactly some kinetic features of the original dynamical system. In particular, we prove that optimal milestoning permits the exact calculation of the mean first passage times (MFPT) between any two milestones. In so doing, we also analyze another variant of the method, called exact milestoning, which also permits the exact calculation of certain MFPTs, but at the price of retaining more information about the original system's dynamics. Finally, we discuss importance sampling strategies based on optimal and exact milestoning that can be used to bypass the simulation of the original system when estimating the statistical quantities used in these methods.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320